Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2014, 2:31 PM CDT for Jim Wells County, Kleberg County, Nueces County, Texas. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2014, 2:31 PM CDT (19:31 UTC)
- Expired
- Sep 27, 2014, 4:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:45 PM CDT | FLOOD | Kingsville, TX | TENTH STREET BETWEEN NETTIE AND AVENUE A IN KINGSVILLE, TX IS CLOSED. LOW WATER CROSSINGS FLOODED. |
| Sep 27, 2:45 PM CDT | FLASH FLOOD | Kingsville, TX | TENTH STREET BETWEEN NETTIE AND AVENUE A IN KINGSVILLE, TX IS CLOSED. LOW WATER CROSSINGS FLOODED. |
| Sep 27, 4:00 PM CDT | HEAVY RAIN 4 | Kingsville, TX | SPOTTER REPORT OF 4.06 INCHES OF RAIN IN KINGSVILLE FROM 1 TO 4 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
341 WGUS54 KCRP 271931 FFWCRP TXC249-273-355-272100- /O.NEW.KCRP.FF.W.0014.140927T1931Z-140927T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 231 PM CDT SAT SEP 27 2014 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS... NORTHWESTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS... SOUTHWESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 400 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN IN AND AROUND THE KINGSVILLE AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE... DRISCOLL...KINGSVILLE...BISHOP...KINGSVILLE NAVAL AIR STATION AND RICARDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 2773 9811 2778 9773 2739 9774 2737 9796 $$ TB
1 follow-up statement
489 WGUS74 KCRP 272100 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 400 PM CDT SAT SEP 27 2014 TXC249-273-355-272110- /O.EXP.KCRP.FF.W.0014.000000T0000Z-140927T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JIM WELLS-KLEBERG-NUECES- INCLUDING THE CITIES OF...DRISCOLL...KINGSVILLE 400 PM CDT SAT SEP 27 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN NUECES... NORTHWESTERN KLEBERG AND CENTRAL JIM WELLS COUNTIES... LAT...LON 2773 9811 2778 9773 2739 9774 2737 9796 $$ BLAYLOCK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:53 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 27, 12:53 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 PM CDT SAT SEP 27 2014
.DISCUSSION...UPDATED FOR 18Z AVIATION.
&&
.AVIATION...SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO MOVE
EAST ACROSS THE AREA. SHOWER ACTIVITY WILL BE MOST PREVALENT AT
THE ALI/CRP/VCT TAF SITES THIS AFTERNOON AND EARLY EVENING...WITH
PRECIP WINDING DOWN AT LRD AS THE AFTERNOON PROGRESSES. REDUCED
VSBYS WILL BE POSSIBLE IF MODERATE TO HEAVY RAIN IMPACTS A
TERMINAL. UPPER LOW WILL OPEN UP AND MOVE AWAY FROM THE AREA
TONIGHT INTO SUNDAY WITH OVERALL RAIN CHANCES DIMINISHING ACROSS
SOUTH TEXAS. LOWER CONFIDENCE AS TO WHETHER LOW CEILINGS WILL
DEVELOP TONIGHT SO HAVE OPTED TO LEAVE OUT OF THE FORECAST FOR
NOW. WINDS THROUGH THE PERIOD WILL BE OUT OF THE E AND NE...BUT
SPEEDS SHOULD REMAIN LESS THAN 12 KNOTS.
&&
.PREV DISCUSSION... /ISSUED 1131 AM CDT SAT SEP 27 2014/
DISCUSSION...INCREASED POPS THIS MORNING BASED ON RADAR TRENDS OF
SLOWING MOVING AREA OF SHOWERS. THIS AREA OF SHOWERS WITH ISOLATED
THUNDERSTORMS WILL CONTINUE TO MOVE TO THE E AND ENE THIS MORNING
INTO THE EARLY AFTERNOON. ALSO KNOCKED TEMPERATURES DOWN A DEGREE
OR TWO IN MOST SPOTS AS CLOUD CLOVER AND RAIN SHOULD HOLDS TEMPS
IN THE LOWER 80S... WITH SOME LOCATIONS PERHAPS NOT GETTING OUT OF
THE 70S. SWELL HEIGHTS AROUND 3 FEET WITH SWELL PERIODS OF 8
SECONDS COMBINED WITH THE MODERATE E AND ENE FLOW WILL RESULT IN A
HIGH RISK OF RIP CURRENTS THIS AFTERNOON. UPDATED PRODUCTS OUT.
PREV DISCUSSION... /ISSUED 614 AM CDT SAT SEP 27 2014/
DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAFS.
AVIATION...DESPITE SCT -SHRA'S ACROSS S TX THIS MORNING...CIGS
AND VSBY'S ARE CURRENTLY PREVAILING VFR. SCT TO NUM SHRA/TSRA ARE
EXPECTED DURING THE DAY TODAY WHICH WILL LEAD TO PERIODS OF
MVFR...POSSIBLY IFR CONDITIONS AT TIMES. THE UPPER LOW RESPONSIBLE
FOR THE CONVECTION IS FCST TO SHIFT E-NE TODAY WITH DRIER
CONDITIONS BEGINNING TO FILTER INTO S TX BY LATE AFTERNOON AND
EVENING. THIS WILL DECREASE RAIN CHCS FROM NW TO SE LEAVING CIGS
AT VFR LEVELS TONIGHT. AS CLOUD COVER DECREASES...PATCHY FOG WILL
BE POSSIBLE TOWARD THE END OF THE TAF PERIOD. VCT SHOULD SEE LESS
CLOUDS EARLY ENOUGH TO ALLOW SOME PATCHY FOG TO DVLP...THUS HAVE
INTRODUCED MVFR VSBY'S AFTER 08Z IN VCT. ALI WILL BE LATER
THEREFORE HAVE NOT MENTIONED FOG IN ALI JUST YET.
PREV DISCUSSION... /ISSUED 418 AM CDT SAT SEP 27 2014/
SHORT TERM (TODAY THROUGH TONIGHT)...DEEP TROPICAL MOISTURE REMAINS
ACROSS S TX THIS MORNING AS AN UPPER LOW CONTINUES TO SPIN OVER
NORTHERN MEX AND W TX AND EJECTING EMBEDDED SHORT WAVES ACROSS THE
REGION. A SURFACE COASTAL TROUGH ALSO REMAINS IN PLACE. THESE
FEATURES HAVE COMBINED TO PRODUCE LIGHT TO MOD RAIN ACROSS MUCH OF
THE CWA OVERNIGHT WITH LESS COVERAGE ACROSS THE VCT AREA AS IT IS
BETWEEN SYSTEMS. THE UPPER LOW IS PROGD TO MOVE E TO NE THROUGH
TODAY AND TONIGHT. AS IT MOVES CLOSER TO THE CWA TODAY...AM
EXPECTING THAT IT WILL INTERACT WITH THE COASTAL TROF TO PRODUCE
SCT/NUM SHRA/TSRA'S WITH LOCALLY HVY RAIN. THE BEST CHCS WLL BE
ACROSS THE SOUTHERN COASTAL BEND INITIALLY THEN SHIFTING SLIGHTLY
WEST BY LATE AFTERNOON WITH DECREASING CHCS ALONG THE COAST. AS THE
UPPER LOW CONTINUES TO TRACK ENE...DRIER AIR WILL BEGIN TO FILTER
INTO S TX FROM THE N AND NW DECREASING THE RAIN CHCS FROM NW TO SE
TONIGHT. THE MX TEMP FCST FOR TODAY IS A BIT TRICKY DUE TO THE
UNCERTAINTY OF THE TIMING OF DRIER AIR AND BREAKS IN THE CLOUD COVER
THIS AFTERNOON. WENT WITH HIGHS IN THE MID 80S AREA-WIDE...BUT WOULD
NOT RULE OUT A FEW LOCATIONS REMAINING IN THE UPPER 70S. THE DRIER
AIR WILL RESULT IN SLIGHTLY COOLER MN TEMPS TONIGHT ACROSS THE NRN
CWA.
THE PERSISTENT EASTERLY FLOW COMBINED WITH LONG PERIOD SWELLS OF 8
SEC WITH A SWELL HEIGHT OF AROUND 2.5 FT CONTINUES TO PRODUCE A HIGH
RISK OF RIP CURRENTS TODAY. IN ADDITION...MINOR TIDAL OVERFLOW WILL
ALSO BE POSSIBLE AGAIN FROM PORT ARANSAS TO BAFFIN EARLY THIS
EVENING DURING THE TIME OF HIGH TIDE...WHICH AT PORT ARANSAS WILL
OCCUR AT 726 PM. TIDES AT BOBHALL PIER ARE CURRENTLY RUNNING JUST
OVER 1 FT ABV PREDICTED WHICH WILL PUT TIDES AT 2 FT ABV MSL AT HIGH
TIDE. THIS RESULTS IN WATER UP TO THE DUNES.
LONG TERM (SUNDAY THROUGH FRIDAY)...THE MID TO UPPER LEVEL LOW WILL
BE OVER EAST TEXAS EARLY SUNDAY MORNING. LINGERING MOISTURE OVER THE
SOUTHERN SECTIONS COULD PROVIDE A SLIGHT CHANCE OF RAIN EARLY SUNDAY.
THEN DRIER AIR MOVES INTO THE AREA. DRY FORECAST IN STORE FOR SUNDAY
NIGHT THROUGH TUESDAY NIGHT AS A WEAK UPPER LEVEL RIDGE REMAINS OVER
SOUTH TEXAS. HIGH BOUNDARY LAYER MOISTURE ALONG WITH LIGHT WINDS
LATE SUNDAY NIGHT/EARLY MONDAY MORNING SHOULD LEAD TO PATCHY FOG OVER
INLAND COASTAL PLAINS. WILL SEE GRADUAL WARMING TREND TO AROUND 3-4
DEGREES ABOVE NORMAL BY WEDNESDAY. THE STRONG UPPER LOW OVER CENTRAL
CALIFORNIA THIS MORNING WILL MOVE NORTHEAST ACROSS THE ROCKIES ON
MONDAY AND INTO THE NORTHERN PLAINS TUESDAY. ENERGY COMING OUT OF THE
PACIFIC NORTHWEST WILL REINFORCE THE UPPER TROUGH OVER THE ROCKIES BY
WEDNESDAY. SURFACE LOW PRESSURE WILL STRENGTHEN OVER THE SOUTHERN
HIGH PLAINS AND LEAD TO A SLIGHT INCREASE IN ONSHORE FLOW WEDNESDAY.
THIS WILL BRING IN HIGHER MOISTURE TO PROVIDE A SLIGHT CHANCE OF
SHOWERS WEDNESDAY. THE UPPER TROUGH MOVES INTO THE SOUTHERN PLAINS
ON THURSDAY WITH A FRONTAL BOUNDARY MOVING INTO NORTH-CENTRAL TEXAS
FRIDAY. MOISTURE WILL BE ADEQUATE FOR ISOLATED CONVECTION ON
THURSDAY WITH A SLIGHTLY BETTER CHANCE OF RAIN ON FRIDAY MAINLY FOR
THE COASTAL PLAINS AS THE FRONT APPROACHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 88 71 89 72 / 20 20 10 10 10
VICTORIA 67 89 67 90 69 / 20 10 10 10 10
LAREDO 72 91 73 92 74 / 20 20 10 10 10
ALICE 70 90 69 91 70 / 20 20 10 10 10
ROCKPORT 74 88 73 90 75 / 20 10 10 10 10
COTULLA 68 90 69 92 70 / 20 10 10 10 10
KINGSVILLE 71 89 70 90 71 / 20 20 10 10 10
NAVY CORPUS 75 87 74 88 75 / 20 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RIP CURRENT RISK UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
COASTAL FLOOD ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: KLEBERG...NUECES.
GM...NONE.
&&
TB/78...AVIATIONHazardous weather outlook, Sep 27, 4:43 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 443 AM CDT SAT SEP 27 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 443 AM CDT SAT SEP 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH RAINFALL AMOUNTS AVERAGING 1/10 TO 1/2 OF AN INCH WITH ISOLATED 1 TO 3 INCH AMOUNTS POSSIBLE. THE LOCALLY HEAVIER AMOUNTS MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AREAS AND ROADS. LONG PERIOD SWELLS AND PERSISTENT EASTERLY WINDS MAY LEAD TO MINOR COASTAL FLOODING WITH WATER REACHING THE DUNES IN SOME LOCATIONS BY LATE THIS AFTERNOON AND EVENING WITHIN A FEW HOURS OF HIGH TIDE. IN ADDITION...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GULF FACING BEACHES THROUGHOUT THE DAY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN SECTIONS OF SOUTH TEXAS AND THE COASTAL WATERS ON SUNDAY MORNING. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA FOR THURSDAY AND FRIDAY. A MODERATE RISK OF RIP CURRENTS WILL EXIST FOR SUNDAY FOR THE GULF FACING BEACHES OF THE MIDDLE TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Local storm report, Sep 27, 2:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HEAVY RAIN KINGSVILLE 27.51N 97.86W
09/27/2014 U0.00 INCH KLEBERG TX 911 CALL CENTER
KINGSVILLE 911 REPORTED HEAVY RAIN AND MINOR STREET
FLOODING IN THE CITY OF KINGSVILLE.
&&
BLAYLOCKThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:36 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Sep 27, 3:50 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 18 hr |
| Sep 27, 1:41 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 94 min |
| Sep 27, 3:06 PM CDT | Areal Flood Advisory | CRP | Nueces | 54 min |
| Sep 27, 3:28 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 62 min |
| Sep 27, 3:59 PM CDT | Special Marine Warning | CRP | 31 min | |
| Sep 27, 4:28 PM CDT | Flash Flood Warning | CRP | Nueces | 92 min |
| Sep 27, 4:39 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 81 min |
| Sep 27, 5:59 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.